MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; FIBEROPTICBRONCHOSCOPE 2.0C 4.8TP RO PLS

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; FIBEROPTICBRONCHOSCOPE 2.0C 4.8TP RO PLS
Model Number FB-15RBS
Medical Device Problem Codes Mechanical Problem (1384); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 10/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Pentax medical was made aware of an event on 20-nov-2023 that occurred in china within the apac region in the operating room during use.On 22-oct-2023, during a fiberoptic bronchoscopy with sputum aspiration, the endoscope entered into the patient's airway via.The trachea cannula, and when the endoscope needed to have the lens rotated, the user found that the angulation control knob could not be pressed up and down, resulting in the bending part of distal end becoming stuck in the trachea cannula.The endoscope could not be withdrawn successfully which result in the patient's airway being restricted, and the patient was in respiratory distress with an obstructed ventilation tube.The balloon was immediately deflated and the tracheal tube was removed [along with the endoscope], and only the tracheal tube was reinserted and connected to the ventilator to assist breathing.After that, the patient's breathing was stable and ventilation was restored, with oxygen saturation returning to normal.This event meets the requirements for fda reportability; however submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 1699 airway obstruction health effect impact code: 4619 temporary impairment, 4604 delay to treatment/ therapy medical device problem code: 1384 mechanical problem, 4012 physical resistance/sticking component code: 3111 steering wire, 4727 cable, mechanical/structural type of investigation:4118 type of investigation not yet determined investigation findings: 3233 results pending completion of investigation investigation conclusions:11 conclusion not yet available this device is not distributed in us so that 510k is blank.______________ pentax medical apac performed good faith efforts to gather additional information regarding this event and provided an email response on 11-dec-2023 for the following questions.Q1.According to the narrative, the malfunction of the angulation control knob resulted in the bending part of distal end stuck in trachea cannula.Did the site notice any abnormality in the movement of the endoscope in addition to that? a: no other abnormality was found during use.Q2.Check the inside diameter of the tracheal tube they used during the procedure.A: 7.5-8mm q3.Has the patient still been hospitalized or already discharged from the hospital? if yes, is the prolongation of hospitalization due to this event? or is it due to the patient's medical history (not related to this event)? a:the patient had been discharged.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 1699 airway obstruction.Health effect impact code: 4619 temporary impairment, 4604 delay to treatment/ therapy.Medical device problem code: 1384 mechanical problem, 4012 physical resistance/sticking.Component code: 3111 steering wire, 4727 cable, mechanical/structural.Type of investigation: 10 testing of actual/suspected device, 3331 analysis of production records.Investigation findings: 140 wear problem.Investigation conclusions:4307 cause traced to component failure.Evaluation summary: the pentax medical engineer checked with hospital staff.The device was used for examination.No harm was caused to the patient.The examination was completed with other device.The patient had discharged.Pentax medical investigated the situation with the hospital.As the chief physician was busy with work, he did not remember the specific situation, and the repair was completed by a thirdparty organization, so pentax medical could not know the specific situation.The loss of the angle was probably due to a broken angle wire, but it was also likely due to aging and wear of accessories, as the endoscope had reached the end of its useful life.The device was repaired by the third party and returned to the hospital.Pentax medical reminded the hospital that they should pay attention to pre-use check, and check the device regularly.Since the device was out of service life, the hospital was urged to purchase a new one and stop using the complaint device.A device history record(dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured pentax medical miyagi on 19-apr-2017 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed on 19-apr-2017.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
FIBEROPTICBRONCHOSCOPE 2.0C 4.8TP RO PLS
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key18315413
Report Number9610877-2023-00275
Device Sequence Number17815022
Product Code EOQ
UDI-Device Identifier04961333070497
UDI-Public04961333070497
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-15RBS
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale